Dynamics of a viral infection model with general contact rate between susceptible cells and virus particles. (English) Zbl 1406.92565

Summary: This paper investigates the dynamic behavior of a viral infection model with general contact rate between susceptible host cells and free virus particles. If the basic reproduction number of the virus is less than unity, by LaSalle’s invariance principle, the disease-free equilibrium is globally asymptotically stable. If the basic reproduction number of the virus is greater than unity, then the virus persists in the host and the endemic equilibrium is locally asymptotically stable.


92D30 Epidemiology
Full Text: DOI


[1] Dahari, H.; Layden-Almer, J. E.; Kallwitz, E.; Ribeiro, R. M.; Cotler, S. J.; Layden, T. J.; Perelson, A. S., A mathematical model of hepatitis C virus dynamics in patients with high baseline viral loads or advanced liver disease, Gastroenterology, 136, 4, 1402-1409 (2009)
[2] Rong, L.; Perelson, A. S., Modeling latently infected cell activation: viral and latent reservoir persistence, and viral blips in HIV-infected patients on potent therapy, PLoS Computational Biology, 5, 10 (2009)
[3] Wang, K.; Tan, W.; Tang, Y.; Deng, G., Numerical diagnoses of superinfection in chronic hepatitis B viral dynamics, Intervirology, 54, 6, 349-356 (2011)
[4] Pang, J.; Cui, J.-A.; Hui, J., The importance of immune responses in a model of hepatitis B virus, Nonlinear Dynamics, 67, 1, 723-734 (2012) · Zbl 1242.92042
[5] Li, Q.; Lu, F.; Wang, K., Modeling of HIV-1 infection: insights to the role of monocytes/macrophages, latently infected T4 cells, and HAART regimes, PLoS ONE, 7, 9 (2012)
[6] Huang, G.; Fan, A.; Wang, K., Dynamics behavior of mutation during reproduction on HIV-1 drug resistance, International Journal of Biomathematics, 6, 3 (2013) · Zbl 1300.34107
[7] Nowak, M. A.; Bonhoeffer, S.; Hill, A. M.; Boehme, R.; Thomas, H. C.; Mcdade, H., Viral dynamics in hepatitis B virus infection, Proceedings of the National Academy of Sciences of the United States of America, 93, 9, 4398-4402 (1996)
[8] Bonhoeffer, S.; May, R. M.; Shaw, G. M.; Nowak, M. A., Virus dynamics and drug therapy, Proceedings of the National Academy of Sciences of the United States of America, 94, 13, 6971-6976 (1997)
[9] Ebert, D.; Zschokke-Rohringer, C. D.; Carius, H. J., Dose effects and density-dependent regulation of two microparasites of Daphnia magna, Oecologia, 122, 2, 200-209 (2000)
[10] Regoes, R. R.; Ebert, D.; Bonhoeffer, S., Dose-dependent infection rates of parasites produce the Allee effect in epidemiology, Proceedings of the Royal Society B, 269, 1488, 271-279 (2002)
[11] Wang, K.; Kuang, Y., Novel dynamics of a simple Daphnia-microparasite model with dose-dependent infection, Discrete and Continuous Dynamical Systems S, 4, 6, 1599-1610 (2011) · Zbl 1214.92065
[12] LaSalle, J. P., The Stability of Dynamical Systems. The Stability of Dynamical Systems, Regional Conference Series in Applied Mathematics (1976), Philadelphia, Pa, USA: SIAM, Philadelphia, Pa, USA · Zbl 0364.93002
[13] Thieme, H. R., Persistence under relaxed point-dissipativity (with application to an endemic model), SIAM Journal on Mathematical Analysis, 24, 2, 407-435 (1993) · Zbl 0774.34030
[14] Diekmann, O.; Heesterbeek, J. A. P.; Metz, J. A. J., On the definition and the computation of the basic reproduction ratio \(R_0\) in models for infectious diseases in heterogeneous populations, Journal of Mathematical Biology, 28, 4, 365-382 (1990) · Zbl 0726.92018
[15] van den Driessche, P.; Watmough, J., Reproduction numbers and sub-threshold endemic equilibria for compartmental models of disease transmission, Mathematical Biosciences, 180, 1-2, 29-48 (2002) · Zbl 1015.92036
[16] de Leenheer, P.; Smith, H. L., Virus dynamics: a global analysis, SIAM Journal on Applied Mathematics, 63, 4, 1313-1327 (2003) · Zbl 1035.34045
[17] Korobeinikov, A., Global properties of basic virus dynamics models, Bulletin of Mathematical Biology, 66, 4, 879-883 (2004) · Zbl 1334.92409
[18] Murase, A.; Sasaki, T.; Kajiwara, T., Stability analysis of pathogen-immune interaction dynamics, Journal of Mathematical Biology, 51, 3, 247-267 (2005) · Zbl 1086.92029
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.